MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFHT115BER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reperfusion Injury (4851)
Date of Event 03/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent a thrombectomy procedure to treat mixed acute, subacute, chronic pulmonary embolism (pe) on (b)(6) 2025 using an indigo system flash aspiration catheter (flash catheter), a neuron select catheter 6f (6f select), an indigo system separator 12 ((b)(6)), a penumbra engine (engine), and a guidewire.In the immediate postoperative period, the patient presented with respiratory decompensation and massive hemoptysis requiring orotracheal intubation and mechanical ventilation.It was reported this was likely due to a reperfusion injury.The patient was reported to be hemodynamically stable without vasopressor use and was placed on fio2 100% with o2 sats of 94% and transferred back to the intensive care unit (icu).On (b)(6) 2025, the event was considered resolved.The patient was extubated with gradual increase of oxygen requirements.The patient was also started on a blood thinner (clexane, enoxaparin sodium).On (b)(6) 2025, the patient was transitioned to another blood thinner (marevan, warfarin sodium) while continuing clexane as a bridge.The patient was discharged home on (b)(6) 2025 with slight dyspnea.The patient missed the 90-day follow-up appointment.The reperfusion injury was determined by the independent medical reviewer (imr) to be a serious adverse event with a definite relationship to both the flash catheter and the index procedure.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24607529
Report Number3005168196-2026-00079
Device Sequence Number13345853
Product Code QEW
UDI-Device Identifier00815948029453
UDI-Public00815948029453
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K240030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNGFHT115BER
Device Lot NumberF00011013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale